Author Topic: Can caprylic acid make you feel wd symptoms again?  (Read 386 times)

[Buddie]

Can caprylic acid make you feel wd symptoms again?
« on: May 22, 2013, 01:51:16 pm »
I've been benzo fre for 11 months now, and was feeling quite ok in general, was starting to feel mostly like myself again, even starting to sleep a bit (insomnia has been one of my worst wd symptoms). I was feeling so reasonably good that I began to think about my benzo belly, my hair loss and so on (symptoms I had not paid attention to because there were other much worse and disturbing ones). And I decided to go to a nutritionist. She did this kinesiology testing and ordered saliva testing for candida and the adrenals, as well as a hair sample testing to find out about nutritional deficiencies. Tests are not back yet but she put me on a strict diet of no sugar, no yeast, no gluten, no wheat, no dairy. And recommended I start taking some adrenal supplement which has adrenal tissue in (more on this later). Then she said to start taking a low dose caprylic acid supplement and a probiotic, because the kinesiology showed I had candida (along with adrenal deficiency, but this has to be confirmed with the tests).

I have barely been able to stick to the diet at all, some days I can, others I cannot because I have these terrible cravings for anything sugary and/or floury (bread, pastries). I decided not to take the adrenal supplement because I'm really scared about it, and anyway I would not even start to consider taking it before having the test results. And even then I'd be immensely cautious before and if I start taking it.

I did some research online regarding the caprylic acid and the probiotics, and decided it was probably safe to start very slowly taking them. I have just taken them for 5 days, but the last two nights have been hell. Basically I began to have a lot of my withdrawal symptoms from early on, such as confused thinking, repetitive thoughts, songs getting stuck in my head, very negative thoughts, strange thoughts, my mind completely out of control with thoughts all night, unable to sleep. And having to get up frequently at night to urinate (this was a symptom I had very early on too).  Yesterday I stopped the probiotic, but I have had such an awful night that today I'm stopping the caprylic acid too.

I just feel like I have gone back, that I'm now worse than I was months ago, I was feeling so normal again. I was even feeling strong and confident gain.

I don't think I'm going to take another supplement ever again, unless it's one of the three or four I can take that doesn't drive me crazy. I thought after 11 months off benzos I was quite safe and I could start doing a normal life, more or less, but this setback now is showing me I still need to be very very careful. I can't believe how fragile I must still be, this whole benzo hell is the hardest thing in the world.

Is there anyone who has had a similar experience, or is there any feedback you can give me to make me feel better. Last night I had such negative thoughts I really scared myself. Any help will be appreciated, many thanks to all.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Can caprylic acid make you feel wd symptoms again?
« Reply #1 on: May 22, 2013, 02:22:27 pm »
I have been struggling with candida and other fungal infection for many decades.  It has been a process of educating myself, a good non-traditional doctor, a support group (that not longer exists) and lots of trial and error.  It is very hard to get these fungal infections under control especially when they are all over, skin and gut.  The caprylic acid we used to use decades ago and it is still useful, however it does cause strong die-off reaction (Herxzeimer).  You probably experienced that and it would feel very much like a wave, sxs, plus it could easily have triggered a wave.  It is very hard on the whole body/mind.  I am not in very good shape today and am struggling to express myself. I may be better soon. If you wish to tap some of my experience in this matter, or just compare notes or whatever, please feel free to pm me
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Can caprylic acid make you feel wd symptoms again?
« Reply #2 on: May 22, 2013, 03:07:00 pm »
Die off,from yeast can be extreme for anyone...I would suggest a carbohydrate taper instead of just cutting it all out at once. Your body is used to these foods and needs time to adapt. You need to drink a lot of water to flush out the toxins from die off... It seems like the supplement is doing what it's supposed to do but your CNS cannot handle the rapid detox. Try slow and steady. What I'm doing is zero sugar, but ill have a piece of bread or two and some grains like quinoa.

Your blood sugar might be dropping from lack of carbs so having lots of protein is really important, too.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Can caprylic acid make you feel wd symptoms again?
« Reply #3 on: May 23, 2013, 01:07:54 am »
Thanks to both for your replies, I understand better now. I suppose my nutritionist didn't think I'd be so sensitive so she didn't warn me about the die-off reaction. The carbohydrate tapper sounds like a sensible idea, although I wasnt doing the diet strictly at all yet to be honest. Ill try the zero sugar with some healthy carbs and plenty of protein approach.

[...], do you eat fruit?

[...], I do have a few questions Id like to ask you, I hope youre feeling better soon. Ill be writing you a pm tomorrow, right now Im typing with my iphone which is very uncomfortable. It is 2 am here and Im going to try and get some rest.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Can caprylic acid make you feel wd symptoms again?
« Reply #4 on: May 23, 2013, 03:15:21 am »
Yea I eat fruit I'm not on a strict diet besides eating healthy and organic... Limiting sugar. I am still too symptomatic to make major changes to my body. Good luck  :thumbsup:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Can caprylic acid make you feel wd symptoms again?
« Reply #5 on: May 24, 2013, 12:20:46 pm »
Thanks for the info [...]!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.